Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Having tingling, numbness, pins and needles all over body and warmness in buttocks. Have pituitary cyst and migraine. Need advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
dear dr. i am having tingling, numbness , pins and needles all over the body and sometimes warmness in bottocks region since 6 months and pain in calf muscles also sometimes. my doctor gave me B12 and there has been improvement of 10% in 4 months. the tingling pins and needles sensation is more if i have disturbed sleep. I don't have diabetes ( tested), don't have thyroid problem (tested). I have pituitary cyst ( 9mm * 8 mm * 5 mm) which is NOT touching sensory nerves diagnosed 6 months back by MRI. I am suffering from migraine since 5 years and taking Encorate 200 chrono and Movon CR and Zapiz 1 mg once daily since 5 years. The less sleep I get the pins and needles sensation ( paresthesia) increases. for 1-2 days it is not there then for 4-5 days it is there, there is no pattern or logic I have observed and day by day it is increasing I have a strong feeling that i have some XXXXXXX infection, because this started after i went to swimming pool last year , since then i have itching in scalp and now since 6 months pins, needles , tingling, itching in whole body. please advise
Posted Mon, 11 Nov 2013 in Sleep Disorders
Answered by Dr. Chakravarthy Mazumdar 54 minutes later
Brief Answer:
Disturned sleep and side effects of medicine

Detailed Answer:

I have read through the query. As I understand you have a chronic problem of tingling and needles for a very long time over 6 months. You give a typical increase in these symptoms when you do not have proper sleep. So sleeplessness is the culprit.

You are taking few medicines that disturb your sleep. You are taking Zapiz 1mg which on chronic use would cause sleep disturbances. Movin CR is a muscle relaxant at the same time cause sleep disturbance. I am not sure why you were prescribed Sodium valproate. I suggest a drug revision by the doctor who takes care of you. You need intense drug monitoring and follow up.

My suggestion for you is to go on drug withdrawl and adopt other holistic sleep techniques for your problem. You need addiction medicine specialists help or sleep specialist. I do not think there is infection that causes these symptoms. Since you are particular about it you can get blood counts along with absolute Eosinophil count.

Hope this helps you to take right decision.

Above answer was peer-reviewed by
Follow-up: Having tingling, numbness, pins and needles all over body and warmness in buttocks. Have pituitary cyst and migraine. Need advise? 10 hours later
dear doctor i have forgotten to include burning sensation and itching in private parts( I don't have STD's),also i feel cold all the time almost 9-10 months in a year in hyderabad, India, also i would like you to please go through this query carefully again , because you seem to have oversimplified my case and have discounted tingling-pins-needles-itching, warmness in buttocks, pain in calf muscles, swimming pool effect and just based your diagnosis on sleep problems which i am having since long time and it is for the same reason and migraine that I was prescribed zapiz 1 mg ( i was taking zapiz 3 mg in 2010 and have tapered down to 1 mg now since 2012) along with Encorate chrono 200 and Movon CR . i have written to healthcare magic after having visited many doctors Allopathic specialists and ayurvedic docs. I am taking Pregablin twice a day for symptomatic relief since 1 week and the effect is just 20%.

as asked, my absolute eosinophil count is 0.16 thousand/mm3 (ref. range 0.02 to 0.50)- test done only today also CBP is normal. Please suggest me something and if required relevant tests which can bring out my problem and rule out something big and i don't have to live in darkness as I am doing since 6 months. rgds
Answered by Dr. Chakravarthy Mazumdar 17 hours later
Brief Answer:
Holistic therapy

Detailed Answer:

I would not like to dismiss your case with sleeplessness here. At the sametime we cannot cut through a perfect diagnosis with your information that is provided here. Your case is heterogeneous and it requires careful evaluation and monitoring to reach a diagnosis. You should have understood it by now. It is often difficult for doctors to pin point the diagnosis and give a treatment plan with wide variety of symptoms that you presented and that does not fit with two or three possibilities. You should also understand my inability to examine you and follow up with you physically.

I was trying to evaluate few precipitants that actually aggravate the symptoms and not trying to diagnose the problem here. Few such things that I read in between are sleeplessness, low mood and drug effects in your case. I would like you to address them as the precipitants will ruin the quality of life for few days. The new symptoms that you added the one burning sensation and itching on the private parts would not help me further. For example I have seen a patient who had tingling and numbness when he has headaches. When he was treated for migraine his other symptoms improved. Initially doctors were bothered about tingling and numbness alone but not the headache. Most physicians are trying to evaluate the disease but they forget the person who has the disease. Mind and body run together. You may also need to work with a cognitive therapist how to improve the tolerance for tingling and numbness.

I hope your doctors understand the stress causing factors and address them and holistically improve your quality of life.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor